MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST-S INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST-S INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 246009
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device lot #: 1088556 was reported, however, this is not a lot# manufactured for this product.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that while testing patient samples with bd phoenix¿ ast-s indicator solution there were many failures in smic galleries.Confirmatory testing was done using agar plates.There was no report of patient impact.The following information was provided by the initial reporter, translated from french to english: we have had many failures of our smic galleries.I incriminated the reagent ref 246009.Having a new batch we did our antibiotic susceptibility tests with it and no more failures.
 
Additional Manufacturer Narrative
H.6 investigation summary: this complaint is for panel aborts due to insufficient indicator when using phoenix ast-s indicator ((b)(4).) batch 1088556.The customer did not provide returns, photos or lab reports for the investigation.The complaint batch 1088556 was not available for investigation due to the batch being expired at the time of the investigation and is beyond our stability timeframe.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed no additional complaints on the complaint batch.Based on the investigation performed, this complaint is unable to be confirmed.Complaint trending was performed and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description
It was reported that while testing patient samples with bd phoenix¿ ast-s indicator solution there were many failures in smic galleries.Confirmatory testing was done using agar plates.There was no report of patient impact.The following information was provided by the initial reporter, translated from french to english: we have had many failures of our smic galleries.I incriminated the reagent ref (b)(4).Having a new batch we did our antibiotic susceptibility tests with it and no more failures.

Brand Name
BD PHOENIX¿ AST-S INDICATOR SOLUTION
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12591609
Report Number1119779-2021-01616
Device Sequence Number19910146
Product Code LON
UDI-Device Identifier30382902460092
UDI-Public30382902460092
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number246009
Device Catalogue Number246009
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown